Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2000, 2:22 PM CDT for Henry County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 2:22 PM CDT (19:22 UTC)
- Expired
- May 27, 2000, 2:50 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henry County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:40 PM CDT | Tornado F1 | Big Sandy, TN | The tornado hit the New Hope Road and Valentine road area the hardest with many downed trees. The tornado continued onto the Lick Creek Acces Road region and then crossed the Tennessee River. |
| May 27, 2:46 PM CDT | Tornado F3 | Erin, TN | The storm complex that produced a tornado in Benton county moved into Houston county and generated a tornado that hit Tennessee Ridge and Erin. The Houston county executive estimated 1.3 million dollars worth of damage. Roofs and walls of some well constructed |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1998 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
716 WUUS54 KMEG 271924 SVRMEM TNC079-271945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 222 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN NORTHWEST TENNESSEE * UNTIL 250 PM CDT * AT 220 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PARIS...MOVING EAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 250 PM CDT INCLUDE... ELKHORN... SPRINGVILLE... MANLEYVILLE... .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 3644 8831 3626 8831 3623 8757 3646 8757
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 AM CDT, 10 hours 37 minutes earlier.
Area forecast discussion, May 27, 3:45 AM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 345 AM CDT SAT MAY 27 2000 NUMEROUS THUNDERSTORMS TRAINING ACROSS NE AR AND BOOTHEEL THIS MORNING. AREA RADARS INDICATE ACTIVITY EXTENDING WELL WEST OF CWA INTO WRN AR. REMAINDER OF CWA UNDER CLEAR SKIES. UNSTABLE AIRMASS ACRS THE ENTIRE CWA WITH DEWPOINTS IN THE LOWER 70S. LATEST RADAR TRENDS INDICATE THAT TSTMS WL SWEEP ACRS NE AR...BOOTHEEL AND PARTS OF W TN THIS MORNING. WL FOCUS HIER POPS ACRS THAT AREA TODAY AND MENTION LOCALLY HEAVY RAIN ACRS NE AR AND THE BOOTHEEL. ALSO..EXPECT POSSIBLE REDEVELOPMENT THIS AFTN INVOF BOUNDARY LEFT BY THIS MCS THIS MORNING. WL ALSO MENTION SEVERE TODAY ACRS NE AR..BOOTHEEL AND PART OF W TN. FOR NRN MS WL MENTION A CHC OF TSTMS...MAINLY FOR THIS AFTN. THINK MOST OF THE ACTION WL STAY N OF THIS AREA TODAY BUT AIRMASS TSTMS POSSIBLE THIS AFTN. FWC TEMPS LOOK FINE. WL ADD A COUPLE DEGREES TO TUP. FOR TNGT..GOOD SHORTWAVE WL MOVE ACRS THE AREA AND WITH UNSTABLE AIRMASS IN PLACE EXPECT A LINE OF TSTMS TO MOVE ACRS ENTIRE AREA TONIGHT WITH SEVERE STORMS POSSIBLE. CLEARING LATE TONIGHT AND SUNDAY WITH A MUCH DRIER AIRMASS MOVING INTO THE AREA WITH DEWPOINTS DROPPING INTO THE 50S SUNDAY. PLEASANT MEMORIAL DAY ON TAP. CURRENT EXTENDED LOOKS ON TRACK. .MEM...NONE. SJM N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:20 PM CDT | Tornado Warning | MEG | Dyer | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.